Breast cancer chemoprevention: Medicines that reduce breast cancer risk
Preventive medications reduce breast cancer risk for women at high risk of developing the disease.
Join the discussion below, or Read more at Mayo Clinic.
#1 Jan 22, 2009
I had hot flashes for ten years, so all HRT would have done for me was short-term relief, and since I later did develop hormone-sensitive breast cancer, I'm VERY glad I didn't take them.
It's just menopause. It's not a medical crisis and it doesn't require medical management. It does require thermal management.:)
Here are a couple of non-hormone things that worked for me.
First of all, we got a waterbed with a thermostat. I kept my bed cool. That really, really helped at night. In addition I have "cooling scarves" (you can find them online by putting those words into GOOGLE).
I wear two at a time, soaked in ice water. I have more in the fridge (or if I'm on a boat, in the cooler). I put one around my forehead and one around my neck. Dress cool and choose absorbent fabric -- it really helps.
I now have *severe* hot flashes from AI's and of course HRT is not an option for that. Life really can go on, even with hot flashes.:)
Tel Aviv, Israel
#2 Jan 26, 2009
It can be helpful to learn more about the disease. For information about breast cancer: http://the-cancer-disease.com/breast-cancer-t...
#3 Jan 26, 2009
This is where I started:
However, all sites are biased in one way or another. This site has its own subtle bias. This place is not as biased but also not as vetted. In other words, a significant number of "news items" here are actually PR pieces.
There are also inherent biases in some of the research. Some is heavily biased against having a mastectomy, and even more heavily biased against a mastectomy without reconstructive surgery. However, if you have a mastectomy you only rarelyh have to have radiation, and reconstructive surgery is expensive (the great majority of those in this country lucky enough to have health insurance also have substantial co-pays); it often takes more than one surgery; it often is more painful to recover from than the actual mastectomy; and the infection rate is high.
I'm not saying no one should have reconstructive surgery. I'm saying that the whole field of breast cancer research is heavily influenced with "politically correct" thinking to the point that it sometimes biases what research is done, how it's written up, and what patients are told.
I just had a nurse try to dismiss *yet again* the very significant side effects I have from AI's with a a speech about "how important they are." I just cut her off. I'm tired of it. She thought she would be persuading me to continue taking them, but first of all that's my decision, not hers; and second of all it's far more persuasive to treat someone's observations about a treatment with the respect those feelings deserve.
My point THERE is that even the oncology nurses, wonderful and highly skilled though they are, are not always a perfect source of information. Your oncologist may filter what you're told in an attempt to get you to make the decisions he or she wants you to make.
It's absolutely crucial that you learn everything you possibly can if you or a loved one has breast cancer, and a couple of websites is only the very beginning of that journey. Whatever else you do, remember that not everything on the web is complete; often agendas (even well-meaning ones) color both what information you get and how it's presented; and a fair amount of information, no matter how authoritatively stated, is just plain wrong.
#4 Mar 29, 2010
http://www.gomedstore.com/prescriptions/evist... - I got my information and pills from there..
#5 Mar 29, 2010
Wow, my screen name is chanelglass too. I'm not from OH, I'm from CA.
#6 Oct 5, 2012
While most of these medications reduce the risk of breast cancer, some of them have also been reported to increase the risk of osteoporosis in women. Most cancer patients need the aid of bisphosphonates to relieve them from bone pain due to metastatic breast cancer. However, this also exposes them to the side effects linked to bisphoshonates like Fosamax. I read at http://www.fosamax-lawsuit.net/femur-fracture... how the bone drug may cause femur fractures from little to no impact.
#7 Dec 11, 2012
Women choosing to take bisphosphonates are those with weaker bones, which may have been caused by lower estrogen. Lower estrogen also reduces risk for hormone-positive breast cancer, so lower breast cancer and use of oral bisphosphonates may simply have low estrogen in common; thus there could be no direct causal effect of taking oral bisphosphonates. Just like any other drugs, Fosamax, a bisphosphonate drug, also have its own share of side-effects. To learn more about Fosamax health risks, you may refer http://www.fosamaxinjurylawsuitcenter.com/com... for information.
Add your comments below
|Gingrich's 1st divorce: still oft-told, varied ... (Nov '11)||May '16||LBGT||27|
|fda approves viagra rival from drug maker vivus (Apr '16)||Apr '16||Woods||1|
|Americans: How health care law affected them (Nov '14)||Nov '14||Not Cool||1|
|NM attorney general: 'Right to die' ruling may ... (Jan '14)||Jan '14||Lobo Viejo||14|
|Official: 'Right to die' ruling may face appeal (Jan '14)||Jan '14||Good||11|
|Health: A fresh approach to cancer, plus keep a... (Nov '13)||Nov '13||jjsalon||1|
|Health risks fade when women quit estrogen (Apr '11)||Oct '13||Miya Allen||3|
Find what you want!
Search Uterine Cancer Forum Now
Copyright © 2017 Topix LLC